Alert archive / Connecticut / Wind Advisories in 2010
Wind Advisory 3, NWS New York, NY
NWS New York, NY issued this wind advisory at Jan 29, 2010, 12:31 PM EST for Southeastern Connecticut Planning Region, Connecticut. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2010, 12:31 PM EST (17:31 UTC)
- Expired
- Jan 29, 2010, 4:29 PM EST
- In force
- 4 hr
- Issued by
- NWS New York, NY
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 132 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930 WWUS71 KOKX 291731 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1231 PM EST FRI JAN 29 2010 ...STRONG WINDS ACROSS NEW LONDON COUNTY THIS AFTERNOON... .STRONG LOW PRESSURE NORTHEAST OF MAINE AND STRONG HIGH PRESSURE WEST OF THE GREAT LAKES IS CAUSING A STRONG NORTHWEST PRESSURE GRADIENT. CTZ008-012-292200- /O.NEW.KOKX.WI.Y.0003.100129T1731Z-100129T2200Z/ NORTHERN NEW LONDON-SOUTHERN NEW LONDON- 1231 PM EST FRI JAN 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. NORTHWEST WINDS WILL RANGE FROM 30 TO 40 MPH WITH GUSTS FROM 45 TO 50 MPH DURING THIS AFTERNOON...MAINLY UNTIL SUNSET. WINDS WILL SLOWLY DECREASE THIS EVENING. SCATTERED POWER OUTAGES ARE POSSIBLE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
732 WWUS71 KOKX 292129 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 429 PM EST FRI JAN 29 2010 CTZ008-012-292230- /O.CAN.KOKX.WI.Y.0003.000000T0000Z-100129T2200Z/ NORTHERN NEW LONDON-SOUTHERN NEW LONDON- 429 PM EST FRI JAN 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 29, 10:33 AM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jan 29, 10:33 AM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1033 AM EST FRI JAN 29 2010
.SYNOPSIS...
CANADIAN HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH SUNDAY...
AS LOW PRESSURE PASSES SOUTH OF THE AREA ON SATURDAY. AN ALBERTA
CLIPPER LOW WILL PASS TO THE NORTH SUNDAY NIGHT. HIGH PRESSURE
WILL BUILD IN ON MONDAY...THEN A BACK DOOR COLD FRONT WILL PUSH
SOUTH THROUGH THE AREA MONDAY NIGHT. HIGH PRESSURE WILL BUILD DOWN
FROM EASTERN CANADA ON TUESDAY. A STORM SYSTEM WILL IMPACT THE
REGION TUESDAY NIGHT AND WEDNESDAY...FOLLOWED BY HIGH PRESSURE
BUILDING IN FROM THE WEST ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BASED ON THE LATEST OBSERVATIONS AND NEAR TERM FORECAST TRENDS...ADDITIONAL
CLOUDS AND THIS MORNINGS SOUNDINGS SUPPORT SLIGHTLY LOWER MAX TEMPS IN
THE MID 20S FOR THIS AFTERNOON. TEMPERATURES...DEW POINT TEMPERATURES
AND CLOUD COVER WERE ACCORDINGLY ADJUSTED FOR THE REST OF TODAY.
STRONG GUSTY NW WINDS WILL CONTINUE TO PRODUCE LOW WIND CHILL VALUES
THROUGHOUT THE DAY. MAX WINDS IN THE MIXED LAYER ARE ONLY ABOUT 35 KT...SO
NO WIND ADVISORY NEEDED BUT IT WILL STILL BE BRISK...WITH GUSTS 30-35
MPH AND MAX AFTERNOON WIND CHILLS NO HIGHER THAN THE SINGLE DIGITS INLAND
...AND 10-15 DEGS ELSEWHERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
DRY...COLD CONDITIONS SHOULD CONTINUE INTO SAT...WITH HIGH/MID
LEVEL CLOUDS MOVING INTO THE AREA AS LOW PRESSURE PASSES WELL TO
THE SOUTH. MAV STILL INSISTING ON SLIGHT CHANCE POP FOR LONG
ISLAND FOR THE LATE AFTERNOON AND EVENING...GIVEN SLIGHT NORTHWARD
MODEL TREND OF THE LOW TRACK THIS IS STILL WITHIN THE REALM OF
POSSIBILITY...BUT NOT EXPECTING ANY ACCUMULATION ATTM.
UPPER LEVEL TROUGH WILL PASS OVER THE AREA IN THE WAKE OF THE
DEPARTING OFFSHORE LOW ON SUNDAY...SO COLD WILL CONTINUE.
SUBSIDENCE BEHIND THE DEPARTING LOW LOOKS TO LIMIT STRATOCU
POTENTIAL...SO MOSTLY CLEAR FCST CONTINUES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
CLIPPER TYPE LOW TRACKS N OF THE CWA LATE SUN NIGHT/MON MORNING...
WITH THE ASSOCIATED COLD FRONT REINFORCING THE COLD ATMOSPHERE.
BEST LIFT N OF THE CWA SO DRY WX. WIND GUSTS BEHIND THE FRONT
AROUND 30 KT. SFC HIGH THEN BUILDS EASTWARD OVER THE CWA MON
NIGHT INTO TUE MORNING. CONTINUED DRY AND COLD.
SUBTROPICAL JET BEGINS TO SPREAD MOISTURE NORTHWARD LATE TUE
THROUGH WED. THIS IN COMBINATION WITH NORTHERN STREAM ENERGY
SHOULD SPREAD SOME PRECIPITATION ACROSS THE CWA DURING THE
PERIOD. CHANCE POP ATTM WITH MAINLY SN FOR P-TYPE. WITH VEERING
LOW LEVEL FLOW HOWEVER PRECIPITATION MAY MIX WITH OR CHANGE TO RA
FOR A TIME AT THE COAST. LOW PRES DEEPENS OVER THE N ATLANTIC THU
WITH SUBSIDENCE AND CLEARING SKIES. SEASONABLY COLD
PER THICKNESSES.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
VFR UNDER CANADIAN HIGH PRESSURE. SCT050 IN TAFS MAY BE BKN AT
TIMES THIS AFTN.
GUSTY NW FLOW WILL CONTINUE THROUGH THE TAF PERIOD....WITH GUSTS
ABOUT 5 KTS HIGHER THIS AFTERNOON THAN CURRENT OBS.
AIRPORT OPS - WITH TEMPS IN THE TEENS THIS MORNING...AND SAT
MORNING...BLACK ICE POSSIBLE ON ANY UNTREATED SURFACES.
OUTLOOK 12Z SATURDAY THROUGH TUESDAY...
SAT-TUE...VFR. GUSTY NW-N WINDS SUN AFTN-MON AM.
&&
.MARINE...
PRESSURE GRADIENT OVER THE WATERS REMAINS TIGHT TODAY AS DEEPENING
LOW PRESSURE MOVES INTO THE NORTH ATLANTIC...AND HIGH PRESSURE
SETTLES OVER THE GREAT LAKES. GALE CONDITIONS EXPECTED ON ALL OCEAN
WATERS...AND EASTERN LONG ISLAND SOUND AND LONG ISLAND BAYS THROUGH
THIS AFTERNOON. GALES MAY NEED TO BE EXTENDED ON THE EASTERN WATERS
INTO TONIGHT...BUT EXPECT TO DROP TO SMALL CRAFT FOR THE MOST PART.
WINDS SHOULD BE A BIT LIGHTER ACROSS NY HARBOR AND THE WESTERN
SOUND...SO A SMALL CRAFT ADVISORY IS IN EFFECT THERE. WOULD NOT BE
SURPRISED TO SEE A GUST OR TWO TO 35 KT NONETHELESS.
CHOPPY SEAS...STRONG WINDS AND TEMPS IN THE 20S WILL LEAD TO AREAS
OF FREEZING SPRAY TODAY AND TONIGHT...WITH THE THREAT DECREASING ON
SAT WITH LIGHTER WINDS.
IT IS POSSIBLE THAT SCA CONDITIONS ON OCEAN WATERS MAY GO RIGHT
THROUGH SAT NIGHT WITH DEEPENING LOW PRESSURE PASSING SOUTH OF
THE WATERS.
A COLD FRONT WILL MOVE THROUGH THE WATERS SUNDAY NIGHT WITH
SCA...AND POSSIBLY GALES. A QUIETER PERIOD EXPECTED MON AFTERNOON
INTO EARLY TUE UNDER HIGH PRESSURE.
&&
.HYDROLOGY...
DRY THROUGH TUE MORNING. ANY PRECIP DURING THE MIDDLE OF NEXT WEEK
SHOULD BE PRIMARILY SNOW...SO NO HYDROLOGIC IMPACT IS EXPECTED.
&&
.TIDES/COASTAL FLOODING...
CURRENT LOW TIDE CYCLE SHOWING DEPARTURE FROM MLLW AT ABOUT 2 FT.
WITH STRONG NW WINDS CONTINUING AND THE MOON IN THE FULL PHASE...
DO NOT SEE MUCH OF A RECOVERY TODAY. THEREFORE THE LOW WATER
ADVISORY WILL REMAIN IN EFFECT THROUGH THE TIDE CYCLE SAT MORNING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...LOW WATER ADVISORY UNTIL 3 AM EST SATURDAY FOR ANZ338-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ335-
338.
LOW WATER ADVISORY UNTIL 6 AM EST SATURDAY FOR ANZ330-335-340.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ330-340-345-
350-353-355.
&&
SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...BG
LONG TERM...JMC
AVIATION...BS
MARINE...BS
HYDROLOGY...BG
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 29, 3:40 AM EST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 340 AM EST FRI JAN 29 2010 CTZ005>012-NJZ002>006-011-NYZ067>081-301100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 340 AM EST FRI JAN 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ345-301100- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 340 AM EST FRI JAN 29 2010 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-301100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 340 AM EST FRI JAN 29 2010 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-301100- NEW YORK HARBOR- 340 AM EST FRI JAN 29 2010 ...LOW WATER ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-301100- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 340 AM EST FRI JAN 29 2010 ...LOW WATER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-301100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 340 AM EST FRI JAN 29 2010 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Wind Advisories in Connecticut, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.